Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 11:16 AM EDT for Columbia County, Dutchess County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 11:16 AM EDT (15:16 UTC)
- Expired
- May 10, 2000, 12:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, NY, Dutchess County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 101517 SVRALB NYC021-027-101615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1116 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK * UNTIL 1215 PM EDT * AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF RED HOOK...OR ABOUT 6 MILES NORTHEAST OF KINGSTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 2 MILES SOUTHEAST OF HUDSON AT 1140 AM EDT 4 MILES NORTHWEST OF PHILMONT AT 1145 AM EDT 3 MILES NORTHWEST OF CHATHAM AT 1155 AM EDT HAIL UP TO GOLFBALL SIZE WILL FALL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NEW YORK. LAT...LON 4201 7405 4193 7384 4234 7350 4245 7377
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:00 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 10:00 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1000 AM EDT WED MAY 10 2000 DISC...QSTNRY FNT EXTDG NW-SE ACRS NY STATE WL DRFT EWD TO N-S PSN ACRS CNTRL NEW ENG BY 06Z THU. SLD LN TSTMS...SVRL SVR...ACRS SE NY MOVG NNE 25 KT. ALB WRK ZNS AVBL IN ALBAFDALY. NO SGFNT CHNG TO PREV ZN PKG XCP FOR LWRG TMPS THIS AFTN. .ALY...SVR TSTM WRNGS FOR PTNS OF THE AREA. EPA
In the hours before
Special weather statement, May 10, 5:50 AM EDT, 5 hours 26 minutes before
NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001-CTZ001- 101630- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 550 AM EDT WED MAY 10 2000 ...COOLER AIR WILL BRING AN END TO THE THREAT OF SEVERE THUNDERSTORMS... COOLER AIR FILTERING INTO THE REGION FROM THE NORTHEAST WILL BRING AN END TO THE THREAT OF ANY SEVERE THUNDERSTORMS BY THIS AFTERNOON. HOWEVER...EARLY THIS MORNING...THE AIR MASS OVER THE REGION MAY STILL BE UNSTABLE ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS... ESPECIALLY TO THE SOUTH AND WEST OF ALBANY. AT 500 AM...TEMPERATURES HAD DIPPED INTO THE UPPER 40S AND 50S ACROSS SOUTHERN VERMONT...THE LAKE GEORGE SARATOGA REGION AND THE SOUTHERN ADIRONDACKS. THIS COOLER AIR WILL DRIFT SOUTHWARD DURING THE DAY...AND DISPLACE THE UNSEASONABLY HOT AND HUMID AIR MASS THAT HAS BEEN WITH US FOR THE PAST FEW DAYS. AS A RESULT...EVEN THOUGH SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGHOUT THE DAY...IT IS UNLIKELY THAT ANY THUNDERSTORMS WILL BE SEVERE DURING THIS AFTERNOON OR TONIGHT.
Local storm report, May 10, 6:24 AM EDT, 4 hours 52 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0623AM WED MAY 10 2000
GMSO WLSR QHQT QTRF APTS WAPT
01682 FILE 28 MONTGOMERY CO SO FONDA NY0280000 MAY 10-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: MONTGOMERY COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TN MINDEN - STHWY 5S
DATE AND TIME CONDITION STARTED: 05/10/00
EXTENT OF DAMAGE OR AREAS IN DANGER:
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED (X) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: FT PLAIN REPORTED PEA SIZE HAIL HEAVY RAIN AND THUNDER AND
LIGHTNING
AUTH PHONE : 518 853-5500
AUTH OFFICER JEFFREY HOWE
OPER - CONRAD,TIMOTHY C 0622Local storm report, May 10, 8:00 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT TUE MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM BRUNSWICK NY 1 INCH HAIL
05/10/00 RENSSELAER DIME SIZED AND SOME
QUARTER SIZED
0729 AM TIVOLI NY .75 INCH HAIL
05/10/00 DUTCHESS
0735 AM TIVOLI NY 1.75 INCH HAIL
05/10/00 DUTCHESS
NNNNLocal storm report, May 10, 9:08 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED DATE...
NATIONAL WEATHER SERVICE ALBANY NY
908 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM RHINEBECK NY .75 INCH HAIL
05/10/00 DUTCHESS
0947 AM HYDE PARK NY 1 INCH HAIL
05/10/00 DUTCHESS 1
CERNIGLIA
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:19 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 26 min |
| May 10, 7:26 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| May 10, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 57 min |
| May 10, 7:49 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| May 10, 9:15 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| May 10, 9:48 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 10, 10:53 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 52 min |
| May 10, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 45 min |
| May 10, 1:48 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 60 min |
| May 10, 4:30 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 5 hr |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| May 10, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 25 min |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 28 min |
| May 10, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.